Alert archive / Indiana / Areal Flood Warnings in 2009

Areal Flood Warning 21, NWS Indianapolis, IN

May 16, 2009Carroll County, Fountain County, Tippecanoe County, Indiana

NWS Indianapolis, IN issued this areal flood warning at May 16, 2009, 2:33 AM EDT for Carroll County, Fountain County, Tippecanoe County, Indiana. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 16, 2009, 2:33 AM EDT (06:33 UTC)
Expired
May 16, 2009, 2:30 PM EDT
In force
12 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
None

Counties Carroll County, IN, Fountain County, IN, Tippecanoe County, IN

The radar

The Indianapolis radar (KIND), 97 km from the middle of the area, began a volume at 06:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.6 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2009-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 850 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2009-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
850 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KIND 160633
FLWIND

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
233 AM EDT SAT MAY 16 2009

INC015-045-157-161830-
/O.NEW.KIND.FA.W.0021.090516T0633Z-090516T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL IN-TIPPECANOE IN-FOUNTAIN IN-
233 AM EDT SAT MAY 16 2009

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* FLOOD WARNING FOR...
  CARROLL COUNTY IN NORTH CENTRAL INDIANA...
  NORTHERN FOUNTAIN COUNTY IN WEST CENTRAL INDIANA...
  TIPPECANOE COUNTY IN WEST CENTRAL INDIANA...
  THIS INCLUDES THE CITY OF LAFAYETTE...

* UNTIL 230 PM EDT SATURDAY

* RECENT HEAVY RAINS FROM LAST EVENING HAVE RESULTED IN FLOODING IN  
  URBAN AND RURAL AREAS THROUGHOUT THE AREA. ALTHOUGH THE HEAVY    
  RAIN HAS ENDED...BE AWARE THAT FLOODING MAY LINGER LONG AFTER THE  
  RAIN HAS ENDED. 

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

A FLOOD WARNING MEANS FLOODING IS OCCURRING OR IS IMMINENT. MOST
FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS
WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO
CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING
WATER MOVE UP TO HIGHER GROUND.

&&

LAT...LON 4071 8651 4070 8640 4050 8640 4046 8669
      4027 8675 4024 8710 4012 8712 4011 8741
      4017 8743 4038 8710 4057 8708 4058 8678
      4069 8677 4075 8654

$$

JAS
2 follow-up statements
000 
WGUS83 KIND 161010
FLSIND

FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
610 AM EDT SAT MAY 16 2009

INC015-045-157-161830-
/O.CON.KIND.FA.W.0021.000000T0000Z-090516T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-FOUNTAIN-TIPPECANOE-
610 AM EDT SAT MAY 16 2009

...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM EDT SATURDAY FOR
NORTHERN FOUNTAIN...TIPPECANOE AND CARROLL COUNTIES...

HEAVY AMOUNTS OF RAINFALL OCCURRED LAST EVENING WITH RADAR ESTIMATES 
OF UP TO THREE INCHES OF RAIN IN SPOTS. LAW ENFORCEMENT REPORTS 
SEVERAL COUNTY ROADS IN THE AREA ARE CLOSED DUE TO FLOODING. 
ALSO...STATE ROUTE 18 NEAR U.S. ROUTE 421 IS DOWN TO ONE LANE DUE TO 
FLOODING. ALTHOUGH THE HEAVY RAIN HAS ENDED...BE AWARE THAT FLOODING 
MAY LINGER LONG AFTER THE RAIN HAS ENDED.

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

A FLOOD WARNING MEANS FLOODING IS OCCURRING OR IS IMMINENT. MOST
FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS
WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO
CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING
WATER MOVE UP TO HIGHER GROUND.

&&

LAT...LON 4071 8651 4070 8640 4050 8640 4046 8669
      4027 8675 4024 8710 4012 8712 4011 8741
      4017 8743 4038 8710 4057 8708 4058 8678
      4069 8677 4075 8654

$$

JAS
000 
WGUS83 KIND 161548
FLSIND

FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1148 AM EDT SAT MAY 16 2009

INC015-045-157-161830-
/O.CON.KIND.FA.W.0021.000000T0000Z-090516T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-FOUNTAIN-TIPPECANOE-
1148 AM EDT SAT MAY 16 2009

...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM EDT FOR NORTHERN
FOUNTAIN...TIPPECANOE AND CARROLL COUNTIES...

HEAVY AMOUNTS OF RAINFALL OCCURRED LAST EVENING WITH RADAR ESTIMATES 
OF UP TO THREE INCHES OF RAIN IN SPOTS. LAW ENFORCEMENT REPORTS 
SEVERAL COUNTY ROADS IN THE AREA ARE CLOSED DUE TO FLOODING. 
ALSO...STATE ROUTE 18 NEAR U.S. ROUTE 421 IS DOWN TO ONE LANE DUE TO 
FLOODING. ALTHOUGH THE HEAVY RAIN HAS ENDED...BE AWARE THAT FLOODING 
MAY LINGER LONG AFTER THE RAIN HAS ENDED.

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

A FLOOD WARNING MEANS FLOODING IS OCCURRING OR IS IMMINENT. MOST
FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS
WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO
CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING
WATER MOVE UP TO HIGHER GROUND.

&&

LAT...LON 4071 8651 4070 8640 4050 8640 4046 8669
      4027 8675 4024 8710 4012 8712 4011 8741
      4017 8743 4038 8710 4057 8708 4058 8678
      4069 8677 4075 8654

$$

KOCH

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this areal flood warning went out at May 16, 12:50 AM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, May 16, 12:50 AM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1250 AM EDT SAT MAY 16 2009

.AVIATION...DISCUSSION FOR 06Z TAFS. LEADING EDGE OF SQ LN HAS
PASSED THRU ALL THE TERMINALS XCPT FOR KBMG...WITH A COUPLE OF HRS
OF RAIN/EMBEDDED THUNDER LINGERING TO THE REAR OF THE SQ LN. BASED
ON RADAR TRENDS...MOST OF THE SHWR/TSTM THREAT SHOULD HV ENDED ACRS
THE TERMINALS BY 160800Z. PD OF MVFR CIGS XPCTD TIL AFT FROPA LTR
THIS MORN...WITH AN IMPRVG TREND IN THE CIGS BY THE AFT HRS.

&&

.DISCUSSION

PRIMARY CONCERN IS HEAVY RAIN AND STRONG STORM THREAT TONIGHT WHILE
BUILDING RIDGE BRINGS EXTENDED DRY PATTERN LATE SATURDAY INTO MID
WEEK AT LEAST.

QUITE ACTIVE CONVECTION ACROSS NRN IL AS WARM FRONT PUSHES NORTH
ACROSS CENTRAL ILLINOIS AND INDIANA.  TEMPERATURES REACHING MID 70S
TO LOWER 80S WHILE SURFACE DEWPOINTS HAVE OR WILL CLIMB TO MID AND
UPPER 60S LATE AFTERNOON AND EVENING.

MODELS HAVE COME INTO BETTER AGREEMENT AND FORECAST WILL BE A BLEND
OF THESE. ONE AREA OF DIFFERENCE HOWEVER WAS IN QPF FOR TONIGHT
WHICH HAS BEARING ON FLOOD WATCH. CHOSE TO AVERAGE GFS AND NAM QPF
AND MOS GUIDANCE DATA BRINGING FCST QPFS AROUND ONE INCH TONIGHT.

TONIGHT...SOMEWHAT MORE UNSTABLE RELATIVE TO CONDITIONS TWO NIGHTS
BACK. DYNAMICS NOT QUITE AS STRONG AS TWO NIGHTS BACK WITH STRONGEST
850MB WINDS PUSHING NORTH OF FCST AREA BEFORE STORMS ARRIVE. END
RESULT WILL STILL BE SUFFICIENT SHEAR AND INSTABILITY FOR POTENTIAL
SEVERE ESPECIALLY EARLY IN EVENT OVER OUR NORTHWEST COUNTIES.
HOWEVER GIVEN MARGINAL AMOUNT OF SEVERE CONVECTION TWO DAYS BACK AND
TONIGHTS CONDITIONS SLIGHTLY LESS CONDUCIVE...ALONG WITH LATE NIGHT
LESS FAVORABLE SEVERE WEATHER TIMING...DO NOT THINK SEVERE THREAT IS
QUITE AS GREAT AS WEDNESDAY.

GIVEN DECENT INFLUX OF DEEP LAYER MOISTURE...EXPECT HEAVY RAIN TO BE
A THREAT BUT AGAIN NOT AS SERIOUS AS TWO DAYS AGO. HOWEVER...WITH
ELEVATED STREAMS AND SATURATED SOIL...FLOODING REMAINS POSSIBLE IN
HIGHEST QPF AREA CENTERED NEAR LAFAYETTE AND THUS HAVE INTRODUCED
FLOOD WATCH.

SATURDAY...MODELS MAINTAIN SOME PCPN ACROSS SOUTHERN COUNTIES DURING
MORNING AS CDFNT PUSHES ACROSS OHIO RIVER. NO SIGNIFICANT CHANGE TO
ONGOING FCST WITH THIS.  BY LATE IN DAY SATURDAY SUN SHOULD BE
SHINING IN NW COUNTIES WITH REMAINING HIGH CLOUDS THINNING AND
CLEARING IN SOUTHEAST.

SATURDAY NIGHT INTO TUESDAY...BUILDING SURFACE HIGH PRESSURE AND
UPPER RIDGE TAKES CONTROL PROVIDNING DRY WEATHER.  LOW DEWPOINTS AND
LIGHT WINDS UNDER CLEAR SKIES SUNDAY AND MONDAY NIGHT MAY ALLOW FOR
A FEW LOCATIONS TO BRIEFLY TOUCH UPPER 30S THOUGH WET AND WARM
GROUND SHOULD PREVENT ANY CHANCE FOR FROST.

WEDNESDAY THROUGH FRIDAY...FRONTAL BOUNDARY WILL HAVE PUSHED BACK
INTO GREAT LAKES WITH SYSTEMS TRAVERSING NORTH PERIPHERY OF RIDGE
FIRING CONVECTIVE SYSTEMS IN NORTHWEST FLOW.  CENTRAL INDIANA SHOULD
REMAIN ON SOUTH EDGE OF THIS STAYING DRY AND WARM BUT BEARS WATCHING
FOR INTRODUCTION OF RAIN CHANCES AS EARLY AS WEDNESDAY.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

AVIATION...JAS
PUBLIC...DT
Hazardous weather outlook, May 15, 3:55 PM EDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
355 PM EDT FRI MAY 15 2009

INZ036>049-051>057-060>065-067>072-162000-
MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-
VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-
OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
355 PM EDT FRI MAY 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE WEATHER TONIGHT ACROSS MUCH OF
CENTRAL INDIANA...MAINLY NORTH OF A SULLIVAN TO NEW CASTLE LINE.

ISOLATED THUNDERSTORMS WILL OCCUR THIS EVENING WHILE A SOLID LINE
OF SHOWERS AND THUNDERSTORMS MOVES THROUGH AFTER MIDNIGHT.

THE MAIN THREATS FROM THE STORMS WILL BE HEAVY RAIN THAT MAY CAUSE
FLOODING. NICKEL SIZE HAIL AND WIND GUSTS TO 60 MPH ARE POSSIBLE
IN THE STRONGEST STORMS. AN ISOLATED TORNADO CANNOT BE RULED OUT.

RIVERS AND STREAMS WILL REMAIN IN FLOOD WITH ELEVATED FLOODING
LEVELS POSSIBLE FROM RAINS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

EXTENSIVE FLOODING ALONG THE BIG BLUE RIVER...EAST FORK WHITE
RIVER...EEL RIVER...MUSCATATUCK RIVER...WABASH RIVER...WHITE
RIVER...AND MANY SMALLER STREAMS AND CREEKS WILL CONTINUE THROUGH
THE WEEKEND. PLEASE SEE THE LATEST HYDROLOGIC STATEMENTS FOR
SPECIFIC RIVER FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-028>031-035-162000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-
355 PM EDT FRI MAY 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE WEATHER TONIGHT.

ISOLATED THUNDERSTORMS WILL OCCUR THIS EVENING. A LINE OF SHOWERS
AND THUNDERSTORMS WILL ARRIVE AROUND MIDNIGHT AND LAST THROUGH
DAYBREAK. THE MAIN THREATS FROM THE STORMS WILL BE FLOODING FROM
THE HEAVY RAINS. HAIL TO NICKEL SIZE AND WIND GUSTS TO 60 MPH
WILL ALSO BE POSSIBLE. AN ISOLATED TORNADO CANNOT BE RULED OUT.

RIVERS AND STREAMS WILL REMAIN IN FLOOD AND ELEVATED FLOODING
LEVELS WILL BE POSSIBLE WITH THE ADDITIONAL HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

FLOODING ALONG WABASH RIVER AND TRIBUTARIES WILL CONTINUE THROUGH
THE WEEKEND. PLEASE SEE THE LATEST HYDROLOGIC STATEMENTS FOR
SPECIFIC RIVER FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

TUCEK

In the hours before

Local storm report, May 15, 10:26 PM EDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1026 PM EDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     TSTM WND GST     5 SW LAFAYETTE          40.36N 86.94W
05/15/2009  E50 MPH          TIPPECANOE         IN   TRAINED SPOTTER

&&

JKWIATKO
Local storm report, May 15, 10:47 PM EDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1047 PM EDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1033 PM     HAIL             NEW RICHMOND            40.19N 86.98W
05/15/2009  U0.50 INCH       MONTGOMERY         IN   TRAINED SPOTTER

1015 PM     TSTM WND DMG     ATTICA                  40.29N 87.25W
05/15/2009                   FOUNTAIN           IN   LAW ENFORCEMENT

            ONE TREE DOWN OF UNKNOWN SIZE AT 170 SOUTH

1015 PM     FLASH FLOOD      ATTICA                  40.29N 87.25W
05/15/2009                   FOUNTAIN           IN   LAW ENFORCEMENT

            US 41 IS FLOODED TO A DEPTH OF ONE FOOT

1024 PM     TSTM WND GST     MARSHALL                39.85N 87.19W
05/15/2009  M69 MPH          PARKE              IN   TRAINED SPOTTER

&&

HEROLD
Local storm report, May 15, 11:36 PM EDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1136 PM EDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1126 PM     HAIL             3 S THORNTOWN           40.09N 86.61W
05/15/2009  U0.25 INCH       BOONE              IN   AMATEUR RADIO

&&

HEROLD
Local storm report, May 15, 11:43 PM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1143 PM EDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     TSTM WND DMG     CLARKS HILL             40.25N 86.72W
05/15/2009                   TIPPECANOE         IN   AMATEUR RADIO

            BARN DESTROYED. FOUR OTHER BUILDINGS DAMAGED NEAR CR 700E
            AND SR28 NEAR US52.

&&

JKWIATKO
Local storm report, May 16, 12:09 AM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1209 AM EDT SAT MAY 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     FLOOD            2 E CLINTON             39.66N 87.37W
05/15/2009                   PARKE              IN   AMATEUR RADIO

            WATER FLOWING OVER ROADS INCLUDING AT HIGHWAY 41 NEAR
            LYFORD AND POINTS NORTH

&&

HEROLD
Local storm report, May 16, 12:52 AM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1252 AM EDT SAT MAY 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             HOPE                    39.30N 85.77W
05/15/2009  E1.75 INCH       BARTHOLOMEW        IN   TRAINED SPOTTER

            ESTIMATED 70 MPH WIND

0849 PM     HAIL             4 S PINE VILLAGE        40.39N 87.25W
05/15/2009  E0.25 INCH       WARREN             IN   PUBLIC

0919 PM     HAIL             LAFAYETTE               40.41N 86.87W
05/15/2009  E1.00 INCH       TIPPECANOE         IN   EMERGENCY MNGR

0919 PM     HAIL             LAFAYETTE               40.41N 86.87W
05/15/2009  E0.25 INCH       TIPPECANOE         IN   EMERGENCY MNGR

1008 PM     HAIL             LAFAYETTE               40.41N 86.87W
05/15/2009  E1.00 INCH       TIPPECANOE         IN   STORM CHASER

1015 PM     FLASH FLOOD      ATTICA                  40.29N 87.25W
05/15/2009                   FOUNTAIN           IN   LAW ENFORCEMENT

            US 41 IS FLOODED TO A DEPTH OF ONE FOOT

1015 PM     TSTM WND DMG     ATTICA                  40.29N 87.25W
05/15/2009                   FOUNTAIN           IN   LAW ENFORCEMENT

            ONE TREE DOWN OF UNKNOWN SIZE AT 170 SOUTH

1024 PM     TSTM WND GST     MARSHALL                39.85N 87.19W
05/15/2009  M69.00 MPH       PARKE              IN   TRAINED SPOTTER

1025 PM     TSTM WND GST     5 SW LAFAYETTE          40.36N 86.94W
05/15/2009  E50.00 MPH       TIPPECANOE         IN   TRAINED SPOTTER

1033 PM     HAIL             NEW RICHMOND            40.19N 86.98W
05/15/2009  U0.50 INCH       MONTGOMERY         IN   TRAINED SPOTTER

1040 PM     TSTM WND DMG     CLARKS HILL             40.25N 86.72W
05/15/2009                   TIPPECANOE         IN   AMATEUR RADIO

            BARN DESTROYED. FOUR OTHER BUILDINGS DAMAGED NEAR CR 700E
            AND SR28 NEAR US52.

1100 PM     FLOOD            2 E CLINTON             39.66N 87.37W
05/15/2009                   PARKE              IN   AMATEUR RADIO

            WATER FLOWING OVER ROADS INCLUDING AT HIGHWAY 41 NEAR
            LYFORD AND POINTS NORTH

1126 PM     HAIL             3 S THORNTOWN           40.09N 86.61W
05/15/2009  U0.25 INCH       BOONE              IN   AMATEUR RADIO

&&

JKWIATKO

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 8:11 PM EDTSevere Thunderstorm WarningINDWarren64 min
May 15, 8:17 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Tippecanoe43 min
May 15, 8:32 PM EDTTornado WarningINDWarren24 min
May 15, 8:55 PM EDTSevere Thunderstorm WarningINDTippecanoe65 min
May 15, 9:01 PM EDTFlash Flood WarningINDWarren4 hr
May 15, 9:24 PM EDTAreal Flood WarningINDCarroll, Clinton, Fountain, Tippecanoe, Vermillion6 hr
May 15, 9:26 PM EDTSevere Thunderstorm WarningINDFountain, Parke, Vermillion, Warren64 min
May 15, 10:15 PM EDTSevere Thunderstorm WarningINDCarroll30 min
May 15, 10:26 PM EDTFlash Flood WarningINDCarroll, Fountain, Tippecanoe4 hr
May 15, 10:38 PM EDTAreal Flood WarningINDFountain, Montgomery, Parke, Vermillion4 hr
May 15, 10:40 PM EDTSevere Thunderstorm WarningINDClinton, Tippecanoe50 min
May 15, 11:00 PM EDTSevere Thunderstorm WarningINDBoone, Hendricks, Montgomery, Putnam45 min
May 15, 11:24 PM EDTSevere Thunderstorm WarningINDHoward36 min
May 15, 11:32 PM EDTAreal Flood WarningINDClay, Putnam, Vigo3 hr
May 15, 11:41 PM EDTAreal Flood WarningINDClay, Putnam, Vigo3 hr
May 16, 1:07 AM EDTAreal Flood WarningINDWarren12 hr
May 16, 11:02 AM EDTRiver Flood WarningINDMorgan, Owen12 hr
May 16, 1:01 PM EDTAreal Flood WarningINDWarren6 hr
May 16, 2:30 PM EDTAreal Flood WarningINDCarroll, Fountain, Tippecanoe6 hr

Nearby

Areal Flood Warnings in Indiana, 2009Every areal flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.